MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Urinary Frequency / Polyuria (2275); Deformity/ Disfigurement (2360); Obstruction/Occlusion (2422); Dysuria (2684); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Urinary Incontinence (4572)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of march december 11, 2023 was chosen as a best estimate based on the date of the mesh removal.Block e1: this event was reported by the patient's legal representation.The implant and mesh removal surgeons are: (b)(6).Block h6: the following imdrf patient codes capture the reportable events below: e2328 - bladder outlet obstruction, e1310 - urinary tract infection, e1301 - dysuria, e2330 - pain, e2308 - disfigurement.The following imdrf impact codes capture the reportable events below: f1905 - mesh removal surgery, f2301 - self-catheterization to address bladder outlet obstruction.
 
Event or Problem Description
It was reported that the patient underwent implantation of an advantage fit system and has since experienced multiple injuries, including constipation, bladder outlet obstruction necessitating self-catheterization, urinary tract infection, urinary urgency and frequency, urge incontinence, and dysuria.Subsequently, she underwent mesh removal on (b)(6) 2023.Despite this, the patient has suffered significant pain, disfigurement, embarrassment, and financial loss due to unnecessary expenses and lost wages.She may require additional surgery and ongoing treatment.The patient has sustained and will continue to sustain severe and debilitating injuries, serious bodily harm, and mental and physical pain and suffering, with economic losses expected to continue far into the future.
 
Additional Manufacturer Narrative
Block h2: additional information - blocks a2: date of birth, b5, d6b, h6: patient codes and h6: impact codes.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2023 was chosen as a best estimate based on the date of the mesh removal.Block e1: this event was reported by the patient's legal representation.The implant and mesh removal surgeons are: implanting physician: (b)(6) md.(b)(6) hospital.(b)(6).Mesh removal surgeon ((b)(6) 2023).(b)(6) md.(b)(6) hospital.(b)(6).Block h6: the following imdrf patient codes capture the reportable events below: e2328 - bladder outlet obstruction.E1310 - urinary tract infection.E1301 - dysuria.E2330 - pain.E2308 - disfigurement.E1715 - scar tissue.E1309 - incomplete bladder emptying.The following imdrf impact codes capture the reportable events below: f1903 - mesh removal surgery.F2301 - self-catheterization to address bladder outlet obstruction.
 
Event or Problem Description
It was reported that the patient underwent implantation of an advantage fit system as part of a total vaginal hysterectomy with bilateral salpingo-oophorectomy, paravaginal defect repair with graft, posterior colporrhaphy with graft, enterocele repair, uterosacral ligament suspension, mid-urethral sling, and cystoscopy.A non-boston scientific graft was implanted concomitantly.Pre- and postoperative diagnoses included rectocele and stress urinary incontinence.Intraoperative complications included an enlarged, cystic left ovary.Following implantation, the patient experienced multiple injuries, including constipation, bladder outlet obstruction necessitating self-catheterization, urinary tract infection, urinary urgency and frequency, urge incontinence, and dysuria.Subsequently, on (b)(6) 2023, the patient underwent removal of the sling due to bladder outlet obstruction and incomplete bladder emptying.The sling was located via scar tissue near the urethra, freed from surrounding tissue on both sides, and removed.Post-removal cystoscopy confirmed no injuries.Despite sling removal, the patient continues to experience significant pain, disfigurement, embarrassment, and financial loss due to unnecessary expenses and lost wages.She may require additional surgery and ongoing treatment.The patient has sustained and will continue to sustain severe and debilitating injuries, serious bodily harm, and mental and physical pain and suffering, with economic losses expected to continue far into the future.
 
Event or Problem Description
It was reported that the patient underwent implantation of an advantage fit system as part of a total vaginal hysterectomy with bilateral salpingo-oophorectomy, paravaginal defect repair with graft, posterior colporrhaphy with graft, enterocele repair, uterosacral ligament suspension, mid-urethral sling, and cystoscopy.A non-boston scientific graft was implanted concomitantly.Pre- and postoperative diagnoses included rectocele and stress urinary incontinence.Intraoperative complications included an enlarged, cystic left ovary.Following implantation, the patient experienced multiple injuries, including constipation, bladder outlet obstruction necessitating self-catheterization, urinary tract infection, urinary urgency and frequency, urge incontinence, and dysuria.Subsequently, on (b)(6) 2023, the patient underwent removal of the sling due to bladder outlet obstruction and incomplete bladder emptying.The sling was located via scar tissue near the urethra, freed from surrounding tissue on both sides, and removed.Post-removal cystoscopy confirmed no injuries.Pathologic evaluation of the excised material reported a final diagnosis of vaginal sling mesh, excision, composed of fibrous tissue with foreign body material.Gross examination described a 1.1 x 0.5 x 0.2 cm aggregate of tan-pink soft tissue.Despite sling removal, the patient continues to experience significant pain, disfigurement, embarrassment, and financial loss due to unnecessary expenses and lost wages.She may require additional surgery and ongoing treatment.The patient has sustained and will continue to sustain severe and debilitating injuries, serious bodily harm, and mental and physical pain and suffering, with economic losses expected to continue far into the future.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of march december 11, 2023 was chosen as a best estimate based on the date of the mesh removal.Block e1: this event was reported by the patient's legal representation.The implant and mesh removal surgeons are: implanting physician: (b)(6).Mesh removal surgeon (b)(6) 2023) (b)(6).Block h6: the following imdrf patient codes capture the reportable events below: e2328 - bladder outlet obstruction, e1310 - urinary tract infection, e1301 - dysuria, e2330 - pain, e2308 - disfigurement, e1715 - scar tissue, e1309 - incomplete bladder emptying.The following imdrf impact codes capture the reportable events below: f1903 - mesh removal surgery f2301 - self-catheterization to address bladder outlet obstruction block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.

Brand Name
ADVANTAGE FIT? BLUE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22366466
Report Number2124215-2025-42913
Device Sequence Number21228147
Product Code OTN
UDI-Device Identifier08714729961925
UDI-Public(01)08714729961925(17)240808(10)27806946
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model NumberM0068502120
Device Catalogue NumberM0068502120
Device Lot Number0027806946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer10/03/2025
03/19/2026
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date10/31/2025
04/16/2026
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale